Alert archive / California / Wind Advisories in 2013
Wind Advisory 72, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 10, 2013, 10:02 AM PST for Riverside County, San Bernardino County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2013, 10:02 AM PST (18:02 UTC)
- Expired
- Dec 10, 2013, 2:00 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3469 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 101802 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1002 AM PST TUE DEC 10 2013 ...LOCALLY GUSTY WINDS TO CONTINUE NEAR BANNING PASS THROUGH EARLY AFTERNOON... ...MOST WINDS TO DIMINISH GRADUALLY THE REST OF TODAY... .EAST WINDS CONTINUED OVER THE REGION...BUT MOST LOCATIONS HAD GUSTS OF 40 MPH OR LESS. THERE WAS STILL A LOCAL GUST OF 55 MPH AT HIGHLAND SPRINGS...SOUTH OF BANNING...AT 9 AM. THE WIND ADVISORY WILL CONTINUE NEAR BANNING PASS UNTIL 2 PM DUE TO LOCAL GUSTS OVER 45 MPH. SOME LOCALLY BREEZY CONDITIONS WILL CONTINUE TONIGHT AND WEDNESDAY. CAZ048-102200- /O.EXP.KSGX.HW.W.0020.000000T0000Z-131210T1800Z/ /O.NEW.KSGX.WI.Y.0072.131210T1802Z-131210T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1002 AM PST TUE DEC 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...EAST 15 TO 25 MPH WITH LOCAL GUSTS TO 45 MPH... DIMINISHING GRADUALLY BY 2 PM. * LOCATION FOR WIND...BELOW PASSES AND CANYONS...ESPECIALLY EAST-WEST CANYONS. * IMPACTS FOR WINDS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-050-055-057-058-101915- /O.EXP.KSGX.HW.W.0020.000000T0000Z-131210T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1002 AM PST TUE DEC 10 2013 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY. $$ CAZ056-061-101915- /O.EXP.KSGX.WI.Y.0071.000000T0000Z-131210T1800Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 1002 AM PST TUE DEC 10 2013 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS WILL CONTINUE TO GRADUALLY DIMINISH TODAY. $$ MAXWELL
1 follow-up statement
000 WWUS76 KSGX 102155 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PST TUE DEC 10 2013 ...WINDS TO CONTINUE DECREASING THIS AFTERNOON... .EAST WINDS WERE CONTINUING BUT GRADUALLY DECREASING IN SPEED. HOWEVER...LOCAL GUSTS OVER 30 MPH WILL CONTINUE THIS AFTERNOON AND TONIGHT. CAZ048-102300- /O.EXP.KSGX.WI.Y.0072.000000T0000Z-131210T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 155 PM PST TUE DEC 10 2013 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:30 AM PST, 32 minutes earlier.
Area forecast discussion, Dec 10, 9:30 AM PST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST TUE DEC 10 2013 .SYNOPSIS... THE AREAS OF STRONG EAST WINDS WILL GRADUALLY DIMINISH TODAY. HIGH CLOUDS WILL MOVE OVER THE REGION AS A WEAK AREA OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST. OTHERWISE...THERE WILL BE FAIR BUT WARMER WEATHER THE REST OF THIS WEEK AS THE BIG LOW PRESSURE TROUGH MOVES FROM THE WESTERN TO EASTERN UNITED STATES. HOWEVER...THE NIGHTS WILL REMAIN CHILLY IN WIND PROTECTED AREAS DUE TO THE LOW HUMIDITY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... EAST WINDS CONTINUED OVERNIGHT...WITH LOCAL GUSTS AROUND 60 MPH...BUT MOST AREAS WERE HAVING SOME DECREASE IN THE WIND SPEEDS THIS MORNING. THE HIGH WIND WARNINGS/WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 10 AM. HIGH CLOUDS AND THE AREAS OF WINDS KEPT THE NEAR FREEZING TEMPS RATHER LOCAL IN THE VALLEYS AND LOWER DESERTS...BUT THERMAL STILL DROPPED TO 23. MEANWHILE...RAMONA...WHICH IS USUALLY A COLD SPOT...NEVER DROPPED BELOW 45 DUE TO THE PERSISTENT WIND. FOR TONIGHT...WHILE THERE WILL BE QUITE A FEW HIGH CLOUDS...WIND WILL BE LESS WIDESPREAD SO MORE VALLEY/DESERT LOCATIONS WILL PROBABLY DROP TO NEAR FREEZING THAN LAST NIGHT. WILL EVALUATE ANY NEED FOR A FROST ADVISORY BY EARLY AFTERNOON. A CLOSED UPPER LOW WAS CENTERED NEAR 28N/135W...WITH THE MODELS SHOWING IT MOVING TOWARDS A POINT JUST SOUTH OR EAST OF SAN DIEGO BY THU. AMSU IMAGES SHOW SOME PRECIP RATES WITH THIS LOW OF UP TO 1/2 INCH PER HOUR...BUT RH IN THE 850-700 MB LAYER GENERALLY DECREASES WITH THIS SYSTEM THROUGH THU...MOSTLY DUE TO DRY AIR ENTRAINMENT FROM THE CONTINENTAL AIR TO THE NORTHEAST. HOWEVER...THERE SHOULD BE ENOUGH MOISTURE FOR QUITE A BIT OF CLOUD COVER AND PERHAPS IF THE LOW TAKES A TRACK A BIT FURTHER WEST THAN THE MODELS SHOW...SOME LIGHT PRECIP. THIS WILL HELP WITH NIGHTTIME TEMPS DUE TO THE CLOUD COVER...ESPECIALLY WED NIGHT. THERE PROBABLY WILL NOT BE MUCH NEGATIVE IMPACT ON DAYTIME TEMPS AS TEMPS AT 850 MB INCREASE THROUGH THE PERIOD AS THE EFFECTS OF THAT BIG WESTERN/CENTRAL US TROUGH WANE AS THE TROUGH MOVES EAST. OVERALL...THERE WILL BE A BLOCKING RIDGE OFF THE WEST COAST THROUGH EARLY NEXT WEEK...WITH A CUTOFF LOW SOUTH OF THE RIDGE. SO...EXPECT MILD WEATHER LATE THIS WEEK AND OVER THE WEEKEND. THERE WILL BE A BRIEF PERIOD OF WEAK ONSHORE FLOW EITHER LATE THU AND/OR FRI...THEN ANOTHER SURFACE HIGH OVER THE GREAT BASIN WILL TURN US BACK OFFSHORE OVER THE WEEKEND...THOUGH WITHOUT ANY STRONG GRADIENTS. MODELS...INCLUDING ENSEMBLES...ARE NOT IN VERY GOOD AGREEMENT AFTER ABOUT MON/TUE OF NEXT WEEK...BUT SOME SOLUTIONS SUGGEST A DEEPING TROUGH OVER THE WEST COAST AROUND MIDWEEK. && .AVIATION... 101600Z...FEW-SCT CLOUDS BETWEEN 10000 AND 15000 FT MSL AND UNRESTRICTED VIS WILL CONTINUE THROUGH TONIGHT. AREAS OF NORTHEAST WINDS 15-25 KTS WITH LOCAL GUSTS TO 45 KTS IN WEST AND SOUTHWEST FACING MOUNTAIN FOOTHILLS THIS MORNING...WEAKENING DURING THE DAY. WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE TONIGHT INTO WEDNESDAY OVER INLAND AREAS. && .FIRE WEATHER...FROM PREVIOUS DISCUSSION... WIDESPREAD LOW HUMIDITIES AND GUSTY OFFSHORE WINDS WILL CONTINUE THIS MORNING...BUT RECENT RAINFALL AND LOW TEMPERATURES WILL LIMIT THE WILDFIRE THREAT. FOR WEDNESDAY THROUGH FRIDAY...HUMIDITIES WILL INCREASE A LITTLE AND THE OFFSHORE WINDS WILL WEAKEN THEN TURN ONSHORE BRIEFLY ON FRIDAY. PERIODS OF GUSTY OFFSHORE WINDS WILL RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS. HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS. && PUBLIC...MAXWELL FIRE...PG AVIATION...JT
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.